Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 199, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2016, 1:44 AM CDT for Smith County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 1:44 AM CDT (06:44 UTC)
- Expired
- Apr 1, 2016, 2:17 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.7
The text
As transmitted.
395
WUUS54 KJAN 010644
SVRJAN
MSC129-010730-
/O.NEW.KJAN.SV.W.0199.160401T0644Z-160401T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT FRI APR 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 230 AM CDT
* AT 144 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNS...OR
12 MILES NORTHEAST OF MENDENHALL...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WHITE OAK AROUND 150 AM CDT.
BURNS AROUND 205 AM CDT.
PINEVILLE AROUND 215 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3205 8973 3222 8973 3223 8953 3222 8932
3203 8932
TIME...MOT...LOC 0644Z 259DEG 39KT 3212 8979
HAIL...1.25IN
WIND...60MPH
$$
222 follow-up statements
234
WWUS54 KJAN 010656
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT FRI APR 1 2016
MSC129-010730-
/O.CON.KJAN.SV.W.0199.000000T0000Z-160401T0730Z/
SMITH MS-
156 AM CDT FRI APR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN SMITH COUNTY...
AT 156 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 14
MILES SOUTH OF MORTON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BURNS AROUND 205 AM CDT.
PINEVILLE AROUND 215 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3209 8972 3219 8971 3221 8952 3222 8932
3203 8932
TIME...MOT...LOC 0656Z 259DEG 39KT 3214 8963
HAIL...1.00IN
WIND...60MPH
$$
22866
WWUS54 KJAN 010717
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT FRI APR 1 2016
MSC129-010725-
/O.CAN.KJAN.SV.W.0199.000000T0000Z-160401T0730Z/
SMITH MS-
217 AM CDT FRI APR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3209 8972 3219 8971 3221 8952 3222 8932
3203 8932
TIME...MOT...LOC 0714Z 259DEG 39KT 3218 8938
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:58 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 31, 9:58 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT THU MAR 31 2016
.UPDATE...
THE SEVERE WEATHER AND FLOODING THREATS ARE DIMINISHING THIS EVENING
AS THE BULK OF THE MCS IS NOW PUSHING INTO AL WITH LINGERING
CONVECTION OVER NE LA INTO CENTRAL MS ON THE BACKSIDE OF THE SYSTEM.
THE CONVECTIVE WATCHES HAVE BEEN CANCELED BUT THERE WILL CONTINUE TO BE
A VERY MINIMAL THREAT FOR SEVERE WEATHER OVERNIGHT WITH THE CURRENT
ACTIVITY DUE TO STRONG DEEP LAYER SHEAR AND ROUGHLY 500-1000 J/KG OF
MUCAPE. IN ADDITION...VERY MOIST AIR AND LARGELY PARALLEL DEEP LAYER
WINDS WILL PROMOTE SOME LOCAL TRAINING OF CONVECTION AND A CONTINUED
LOCALIZED HEAVY RAIN THREAT SO WILL CONTINUE THE FLASH FLOOD WATCH
ABOUT THE SAME AREA OF LINGERING CONVECTION. /EC/
&&
.AVIATION...EXPECT IMPROVING CONDITIONS OVER THE NEXT 24 HOURS AS WE
SEE DIMINISHING OF THE CURRENT SHRA/TSRA ACTIVITY WITH DRIER AIR
MOVING IN FROM NW TO SE FRIDAY. HOWEVER...THE HBG AREA WILL SEEN RAIN
CHANCES AND LOWER CLOUD CIGS PERSIST FRIDAY DUE TO ANOTHER UPPER
LEVEL WAVE MOVING ALONG THE FRONTAL BOUNDARY. /EC/
&&
.PREV DISCUSSION... /ISSUED 340 PM CDT THU MAR 31 2016/
ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.
GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 72 48 65 / 63 48 35 8
MERIDIAN 62 72 49 66 / 70 66 32 12
VICKSBURG 58 70 48 66 / 51 38 29 8
HATTIESBURG 67 72 52 69 / 51 87 51 10
NATCHEZ 61 72 49 65 / 53 66 33 8
GREENVILLE 54 70 46 65 / 34 17 17 6
GREENWOOD 54 71 45 64 / 51 19 19 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MSZ037>039-043>046-
048>066-072>074.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ036-042-047.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ016-023>026.
AR...NONE.
&&Hazardous weather outlook, Mar 31, 2:56 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT THU MAR 31 2016 ARZ074-075-MSZ018-019-025>029-034-035-012000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER) TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...THROUGH EARLY TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ007>009-MSZ030>033-036>046-012000- MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ015-016-023-025-MSZ047>050-012000- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...THROUGH THIS EVENING FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI RIVER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ024-026-MSZ051>057-059>063-012000- CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH MIDNIGHT FLOODING THREAT...LIMITED TIMING...THROUGH MIDNIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ058-064>066-072>074-012000- CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI AND THE PINE BELT. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. DL && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 31, 9:29 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT THU MAR 31 2016
MSZ042-043-010300-
MADISON MS-YAZOO MS-
929 PM CDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YAZOO AND WEST CENTRAL
MADISON COUNTIES UNTIL 1000 PM CDT...
AT 929 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PHOENIX...OR 13 MILES NORTHEAST OF REDWOOD...MOVING EAST AT 45
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLORA AND LITTLE YAZOO AROUND 950 PM CDT.
MYRLEVILLE AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA AND BENTONIA.
LAT...LON 3263 9070 3264 9069 3284 9006 3258 8997
3250 9045 3256 9045 3252 9050 3252 9052
3250 9052 3251 9055 3253 9056 3253 9058
3255 9059 3255 9065 3259 9066 3259 9069
3262 9069 3262 9072
TIME...MOT...LOC 0229Z 253DEG 38KT 3257 9061
DBLocal storm report, Mar 31, 9:42 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 E REDWOOD 32.48N 90.79W
03/31/2016 E0.88 INCH WARREN MS PUBLIC
&&
CMELocal storm report, Mar 31, 10:24 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 E STAR 32.09N 89.96W
03/31/2016 RANKIN MS LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ACROSS THE SOUTHERN
THIRD OF THE COUNTY. FOUR TREES DOWN ON HOMES.
&&
AWSpecial weather statement, Mar 31, 11:53 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1153 PM CDT THU MAR 31 2016
MSZ038-039-045-046-010530-
NOXUBEE MS-WINSTON MS-NESHOBA MS-KEMPER MS-
1153 PM CDT THU MAR 31 2016
...STRONG STORMS AFFECTING PORTIONS OF NESHOBA...WINSTON...KEMPER...
AND NOXUBEE COUNTIES...
AT 1151 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM MACON TO NEAR PHILADELPHIA...AND MOVING
NORTHEAST AT 50 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THESE
STORMS ALONG WITH VERY HEAVY RAINFALL.
STRONG THUNDERSTORMS WILL BE NEAR...
MACON AND BROOKSVILLE AROUND 1155 PM CDT.
PRAIRIE POINT AND DEERBROOK AROUND 1200 AM CDT.
PRESTON AROUND 1205 AM CDT.
GHOLSON AROUND 1215 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3309 8833 3273 8902 3290 8917 3329 8853
3329 8839 3319 8831
TIME...MOT...LOC 0451Z 242DEG 48KT 3313 8857 3281 8903
EECSpecial weather statement, Apr 1, 12:17 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1217 AM CDT FRI APR 1 2016 MSZ052-058-010600- CLARKE MS-LAUDERDALE MS- 1217 AM CDT FRI APR 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUDERDALE AND NORTHEASTERN CLARKE COUNTIES UNTIL 100 AM CDT... AT 1217 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MIDDLETON...OR 8 MILES NORTHEAST OF QUITMAN...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MIDDLETON AROUND 1220 AM CDT. SNELL AND INCREASE AROUND 1230 AM CDT. ALAMUCHA AROUND 1240 AM CDT. LAT...LON 3212 8844 3201 8866 3220 8883 3243 8841 TIME...MOT...LOC 0517Z 236DEG 43KT 3214 8864 22
Local storm report, Apr 1, 1:44 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM HAIL JOHNS 32.13N 89.84W
04/01/2016 E1.50 INCH RANKIN MS PUBLIC
PICTURE AND REPORT RELAYED VIA SOCIAL MEDIA.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 42 min |
| Mar 31, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Mar 31, 7:28 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 4 hr |
| Mar 31, 7:30 PM CDT | Special Weather Statement | JAN | Kemper | 15 min |
| Mar 31, 7:32 PM CDT | Flash Flood Warning | JAN | Scott, Smith | 4 hr |
| Mar 31, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 25 min |
| Mar 31, 7:43 PM CDT | Flash Flood Warning | JAN | Jasper, Newton | 4 hr |
| Mar 31, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 46 min |
| Mar 31, 8:13 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 31, 8:29 PM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 31, 8:55 PM CDT | Special Weather Statement | JAN | Warren | 20 min |
| Mar 31, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 39 min |
| Mar 31, 9:29 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Mar 31, 11:53 PM CDT | Special Weather Statement | JAN | Noxubee | 37 min |
| Apr 1, 12:17 AM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Apr 1, 1:17 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 43 min |
| Apr 1, 8:34 AM CDT | River Flood Warning | JAN | Clarke | 50 hr |
| Apr 1, 9:18 AM CDT | Special Weather Statement | JAN | Franklin, Jefferson Davis, Lawrence, Lincoln | 42 min |
| Apr 1, 9:31 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| Apr 1, 9:51 AM CDT | Special Weather Statement | JAN | Marion | 39 min |
| Apr 1, 2:07 PM CDT | Special Weather Statement | JAN | Franklin | 23 min |
| Apr 1, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 23 min |
| Apr 1, 2:35 PM CDT | Special Weather Statement | JAN | Copiah | 25 min |
| Apr 1, 2:58 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.